Flowability of plane homeomorphisms
Annales de l'Institut Fourier, Volume 62 (2012) no. 2, p. 619-639

We describe necessary and sufficient conditions for a fixed point free planar homeomorphism that preserves the standard Reeb foliation to embed in a planar flow that leaves the foliation invariant.

Nous considérons les homéomorphismes h du plan, sans point fixe, et préservant le feuilletage de Reeb. Nous décrivons des conditions nécessaires et suffisantes pour que h soit le temps un d’un flot dont les trajectoires sont les feuilles du feuilletage de Reeb.

DOI : https://doi.org/10.5802/aif.2689
Classification:  37E30,  37E35
Keywords: Brouwer homeomorphism, flow, foliation, homeomorphism, plane, Reeb component.
@article{AIF_2012__62_2_619_0,
     author = {Le Roux, Fr\'ed\'eric and O'Farrell, Anthony G. and Roginskaya, Maria and Short, Ian},
     title = {Flowability of plane homeomorphisms},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {62},
     number = {2},
     year = {2012},
     pages = {619-639},
     doi = {10.5802/aif.2689},
     zbl = {1296.37032},
     mrnumber = {2985511},
     zbl = {pre06069847},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2012__62_2_619_0}
}
Le Roux, Frédéric; O’Farrell, Anthony G.; Roginskaya, Maria; Short, Ian. Flowability of plane homeomorphisms. Annales de l'Institut Fourier, Volume 62 (2012) no. 2, pp. 619-639. doi : 10.5802/aif.2689. http://www.numdam.org/item/AIF_2012__62_2_619_0/

[1] Andrea, S.A. On homeomorphisms of the plane, and their embedding in flows, Bull. Amer. Math. Soc., Tome 71 (1965), pp. 381-383 | Article | MR 172258 | Zbl 0125.40001

[2] Béguin, F.; Le Roux, F. Ensemble oscillant d’un homéomorphisme de Brouwer, homéomorphismes de Reeb, Bull. Soc. Math. France, Tome 131 (2003) no. 2, pp. 149-210 | Numdam | MR 1988946

[3] Godbillon, C. Fibrés en droites et feuilletages du plan, Enseignement Math. (2), Tome 18 (1972), pp. 213-224 | MR 336755 | Zbl 0252.57007

[4] Haefliger, A.; Reeb, G. Variétés (non séparées) à une dimension et structures feuilletés du plan, Enseignement Math. (2), Tome 3 (1957), pp. 107-125 | MR 89412 | Zbl 0079.17101

[5] Jones, G.D. The embedding of homeomorphisms of the plane in continuous flows., Pacific J. Math., Tome 41 (1972), pp. 421-436 | MR 305382 | Zbl 0218.54036

[6] Jones, G.D. On the problem of embedding discrete flows in continuous flows, Dynamical systems II, Proc. int. Symp., Gainesville/Fla. 1981 (1982), pp. 565-568 | Zbl 0549.58030

[7] Kruse, R.L.; Deely, J.J. Joint continuity of monotonic functions, Amer. Math. Monthly, Tome 76 (1969) no. 1, pp. 74-76 | Article | MR 1535243 | Zbl 0172.33304

[8] Le Roux, F. Classes de conjugaison des flots du plan topologiquement équivalents au flot de Reeb, C. R. Acad. Sci. Paris Sér. I Math., Tome 328 (1999) no. 1, pp. 45-50 | Article | MR 1674425 | Zbl 0922.58069

[9] Utz, W.R. The embedding of homeomorphisms in continuous flows, Topology Proc., Tome 6 (1981) no. 1, pp. 159-177 ((1982)) | MR 650486 | Zbl 0491.54035